MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  SIGMA STAB GVF INS 2 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS, INC. 1818910  SIGMA STAB GVF INS 2 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 158121008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Surgeon was revising a pfc fb knee on tuesday (b)(6), came to implantation after a long case and couldn¿t get the pfc sigma 8mm stabilized inserts to engage into respective size 2 fb tray which was in situ from previous surgery.He then tried a second insert after failing to get the insert to lock into tray and had same problem with second.The patients joint was very tight which made the process challenging but he thought it's strange as had never had problems getting insert to lock in before and when switched to cr inert this locked in easily at first attempt.He decided due to extended theatre time he couldn¿t keep patient in theatre longer and potentially revise further and settled for a cr insert despite this not being a recommended construct.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: examination of the returned devices confirms the reported event.Product problem has not been identified.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. .
 
Event or Problem Description
It was reported that there was a surgical delay of 30 mins.

Brand Name
SIGMA STAB GVF INS 2 8MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8316728
Report Number1818910-2019-83615
Device Sequence Number13778977
Product Code JWH
UDI-Device Identifier10603295063926
UDI-Public10603295063926
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033272
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number158121008
Device Lot NumberD15091733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer02/08/2019
04/16/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date02/11/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1